MAUDE Adverse Event Report: COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G53008
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address - materials manager.(other): the device has been returned and preliminary evaluation has been performed; however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an inferior vena cava (ivc) filter retrieval, a cloversnare 4-loop vascular retriever's inner sheath "fractured".After snaring the unspecified filter, the inner sheath was advanced over the filter and "fractured" near the handle outside the patient's body.The device was removed and replaced with another manufacturer's device.A section of the device did not remain inside the patient's body.The patient did not require any additional procedure due to the occurrence.The patient did not experience any adverse effects.Upon preliminary device evaluation of the returned device, the inner sheath was elongated and damaged.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an inferior vena cava (ivc) filter retrieval, a cloversnare 4-loop vascular retriever's inner sheath "fractured".After snaring the unspecified filter, the inner sheath was advanced over the filter and "fractured" near the handle outside the patient's body.The device was removed and replaced with another manufacturer's device.A section of the device did not remain inside the patient's body.The patient did not require any additional procedure due to the occurrence.The patient did not experience any adverse effects.Upon preliminary device evaluation of the returned device, the inner sheath was elongated and damaged.Additional information was received on 24may2023.The cloversnare was intended to retrieve another manufacturer¿s filter.The filter, which was placed below the renal veins, was originally placed with the intention of retrieval.The filter feet were embedded in the caval wall but did not penetrate or perforate the caval wall.The filter was not tilted and did not migrate.The filter was reportedly difficult to retrieve due to wall apposition.The patient did not have a history of deep vein thrombosis or pulmonary embolism.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The inner sheath was damaged approximately two centimeters from the hub, with 2.2-centimeters of elongation and bending noted.The snare catheter was also kinked and 4mm of the shaft was flattened.Because the components were distorted, the inner sheath could not be removed from the outer sheath.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states ¿excessive force should not be used to manipulate or retrieve foreign objects.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that procedural complications contributed to this event.The user reported that the feet of the filter were embedded in the caval wall, and that the filter was difficult to retrieve due to wall apposition.Elongation of the sheath is consistent with the use of excessive force during attempted filter retrieval.The ifu warns against use of excessive force during retrieval of foreign objects.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d10 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received (b)(6) 2023.The cloversnare was intended to retrieve another manufacturer¿s filter.The filter, which was placed below the renal veins, was originally placed with the intention of retrieval.The filter feet were embedded in the caval wall but did not penetrate or perforate the caval wall.The filter was not tilted and did not migrate.The filter was reportedly difficult to retrieve due to wall apposition.The patient did not have a history of deep vein thrombosis or pulmonary embolism.

Brand Name
CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16665499
Report Number1820334-2023-00360
Device Sequence Number5924368
Product Code MMX
UDI-Device Identifier10827002530086
UDI-Public(01)10827002530086(17)241003(10)14250478
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2024
Device Model NumberG53008
Device Catalogue NumberVRS-6.0-90
Device Lot Number14250478
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer05/24/2023
08/02/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date06/15/2023
08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENALI IVC FILTER
Patient SexUnknown